[Skip to Content]
[Skip to Content Landing]

You May Also Like

Article
August 1959

Gastrointestinal Bleeding in Pheochromocytoma and Following the Administration of Norepinephrine (Arterenol)

Author Affiliations

Physician-in-Charge Department of Nuclear Medicine St. John's Riverside Hospital Yonkers, N. Y.

AMA Arch Intern Med. 1959;104(2):175-179. doi:10.1001/archinte.1959.00270080001001
Abstract

Gastrointestinal symptoms have always been recognized as a prominent manifestation of pheochromocytoma. The first successful removal of a pheochromocytoma 1 was occasioned by complaints of abdominal pain and vomiting, and the first correct diagnosis and cure reported2 occurred in a patient with recurrent attacks that could apparently be terminated only by nausea and vomiting. The initial description of the syndrome of paroxysmal episodes3 was of a 28-year-old woman with "troubles nerveux caracterises par des crises paroxystiques de constriction épigastrique, de nausées et de vomissements," and, in what was probably the first case reported,4 over 70 years ago, vomiting was a significant feature. In recent years, while attention has been focused on the cardiovascular and metabolic manifestations of pheochromocytoma, gastrointestinal symptoms have been noted to occur in over one-third of one series,5 with abdominal pain being frequently mentioned as a significant feature or presenting complaint.5-9

In view of the above background,

First Page Preview View Large
First page PDF preview
First page PDF preview
×